I've been taking geodon for about a year and a half. It has put me through hell. I have terrible anxiety. I can't smile. My passion of music and writing is gone. I feel nothing. Sometimes id rather die then to live this way. I'm on 80 mg. My doctor has tried to taper me off but I always get racetrack thoughts or impulses to hit or choke people. Although I've never acted upon these thoughts. I just want to live again.
Hello tenacefemme. I can understand your frustration. I really believe its time for another drug. Theres enough out there to select from. Really no logical reason for you to continue to suffer. We're in 2012. Not the 1900s through 1960s. I understand tapering but heres my thought, you begin on another drug, while still on the Geodon. Then, once your body has taken to the replacement drug, you taper and then stop the Geodon all together. I', shutting down for the day, but will run some combinations through and tomorrow, I'll add them here, as a comment. Good evening to you, try and believe that things will get better, more often than not, they will and do,pledge
Hi tenacefemme - I agree with Pledge. Its obviously the wrong med. for you. If your Dr. doesn't want to taper while adding a new med., maybe he could help you with a benzodiazepene to reduce the anxiety, anger & racing thoughts just enough to make it bareable until you can get onto a new med or combination of meds, then taper off of that. Are you bipolar 1? It may take a combination of meds to balance you, if you're prone to mania. I take Seroquel 100 mgs, Trileptal 600-750 mgs/day. But, there are literally dozens of combinations that work differently on different people, depending on your brain chemistry. Good luck! Jillian
Hello tenacefemme. I did do some reserarch and found two, that are older but very successfull drugs in the treatment of bipolar disorder. They both can be taken along with Geodon, and at minimal risk: Carbamaazepine (Tegretol). And: Valproic Acid (Depakene). You also have the option of Lithium, but taking the Geodon along with the Lithium, runs a slightly higher risk of several side effects. I would ask you to suggest to your doctor while in tapering of from the Geodon, if she/he agrees that you be given either the Depakene or the Tegretol to go along with the Geodon. Have a great Sunday afternoon, and evening to you,pledge
Hi tenacefemme. I can't seem able to add to the thread below. As I mentioned, the Depakene, will most likely work for you. I've given several options. If as you just said, putting on weight is very real concern, issue then, don't continue take the drug. I'm sorry I've run full circle. Best I might suggest is what I mentioned earlier. The options that I suggested are just that simply options, be what they are,pledge
Just wanted to tell you that you really must be patient with these meds. I know that is very difficult to hear, particularly after what you've gone through already. But, believe me, when you find the combination of meds. that works, it will be like a light switch goes on! You will suddenly feel 'normal'. I actually really do feel about the best I've ever felt, and am stable for many, many years. Again, if you're bipolar 1, in particular, you will almost assuredly need a combo of meds, and they don't act instantaneously, as its been said already. You generally must taper both off and then on to the next. I went through about 13 meds, and roughly 2 years of finding the right meds., each time saying to the Dr. that I'll bet that's all he has up his sleeve. Then, he'd assure me there were more to try. But, it takes weeks for these meds to build up in blood stream.
Most importantly, side effects will stop immediately when therapeutic dose kicks in (4 - 6 weeks), I promise. So, try not to worry about side effects, if they're not serious ones, and you'll know which are serious! Its definitely a slow process to find the right meds, but well worth it. Hang in there! Jillian
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 2 answers
Posted 16 Feb 2011 • 7 answers
Posted 15 Aug 2011 • 1 answer
Geodon - Having bipolar, hallucinations, paranoia, anxiety, PDD (AUTISM spectrum), ADHD, dyslexic is
Posted 7 Jun 2015 • 1 answer
Posted 25 Feb 2016 • 4 answers